Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Octonion algebras obtained from associative algebras with involution


Authors: Holger P. Petersson and Michel L. Racine
Journal: Proc. Amer. Math. Soc. 130 (2002), 1563-1572
MSC (2000): Primary 17A75, 16W10, 17C40
DOI: https://doi.org/10.1090/S0002-9939-01-06241-4
Published electronically: October 24, 2001
MathSciNet review: 1887000
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A natural octonion algebra structure on the symmetric elements of trace 0 of central simple associative algebras of degree 3 with involution of the second kind is obtained.


References [Enhancements On Off] (What's this?)

  • 1. Elduque, A. and Pérez, J.M., Composition algebras with associative bilinear forms, Comm. Algebra 24 (1996), 1091-1116.MR 97b:17006
  • 2. Faulkner, J., Finding octonion algebras in associative algebras, Proc. Amer. Math. Soc. 104 (1988), 1027-1030. MR 89g:17003
  • 3. Haile, D., Knus, M.-A., Rost, M. and Tignol, J.-P., Algebras of odd degree with involution, trace forms and dihedral extensions, Israel J. Math. 96 (1996), 299-340. MR 98h:16024
  • 4. Jacobson, N., Structure and Representations of Jordan Algebras, AMS Colloquium Publications Vol. 39, 1968, Providence R.I. MR 40:4330
  • 5. Knus, M.-A., Merkurjev, A., Rost, M. and Tignol, J.-P., The Book of Involutions, American Mathematical Society, Providence R.I., 1998, American Mathematical Society Colloquium Publications Vol. 44. MR 2000a:16031
  • 6. Okubo, S., Pseudo-quaternion and pseudo-octonion algebras, Hadronic J. 1 (1978), 1250-1278. MR 80a:17004
  • 7. Petersson, H.P., and Racine, M.L., Jordan algebras of degree 3 and the Tits process, J. Algebra 98 (1986), 211-243. MR 87h:17038a
  • 8. Petersson, H.P., and Racine, M.L., Classification of algebras arising from the Tits process, J. Algebra 98 (1986), 244-279. MR 87h:17038b
  • 9. Petersson, H.P., and Racine, M.L., On the invariants mod 2 of Albert algebras, Journal of Algebra 174 (1995) 1049-1072. MR 96c:17045
  • 10. Petersson, H.P., and Racine, M.L., Reduced models of Albert algebras, Math. Zeitschrift 223 (1996) 367-385. MR 98c:17028
  • 11. Racine, M.L., A note on quadratic Jordan algebras of degree 3, Trans. Amer. Math. Soc., 164 (1972), 93-103. MR 46:3582

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17A75, 16W10, 17C40

Retrieve articles in all journals with MSC (2000): 17A75, 16W10, 17C40


Additional Information

Holger P. Petersson
Affiliation: Fachbereich Mathematik, FernUniversitaet, D-58084 Hagen, Germany
Email: holger.petersson@fernuni-hagen.de

Michel L. Racine
Affiliation: Department of Mathematics & Statistics, University of Ottawa, Ottawa, Ontario, Canada K1N 6N5
Email: mracine@uottawa.ca

DOI: https://doi.org/10.1090/S0002-9939-01-06241-4
Received by editor(s): July 19, 2000
Received by editor(s) in revised form: November 22, 2000
Published electronically: October 24, 2001
Additional Notes: The second author’s research was supported in part by a grant from NSERC
Communicated by: Lance W. Small
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society